Flood, Wilkin
- When
- June 29, 8:09 PM CST to June 30, 11:59 PM CST
- Where
- Wilkin forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 47.533, -95.383
Many fields and roads were flooded across southern Wilkin county. Heavy amounts of rain fell many times throughout the month of June.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Many fields and roads were flooded across southern Wilkin county. Heavy amounts of rain fell many times throughout the month of June. The official National Weather Service cooperative observer at Campbell reported 12.07 inches of rain for the month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 29, 7:20 PM CST, 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 820 PM CDT WED JUN 29 2005 CONCERNS TONIGHT IS RAIN COVERAGE AND AMOUNTS. RIGHT NOW TOUGH TO GET AN IDEA ON HOW MUCH DEF ZONE RAIN WILL AFFECT THE DVL BASIN OVERNIGHT INTO THURSDAY MORNING. WATER VAPOR SHOWS 500 MB LOW GETTING BETTER ORGANIZED AND STARTING TO CLOSE OFF AND CAPTURE THE SFC LOW THAT WAS OVER FAR NE SD. BEST IDEA OF SFC LOW LOCATION FROM ASOS/NDAWN/DOT OBS IS BTWN GRAND FORKS AND MAYVILLE. FRONT/TROUGH DROPPING SOUTH TO JUST WEST OF FARGO/WAHPETON. LOW LEVEL DRY SLOT WORKING NORTH SOUTHEAST OF THE SFC LOW IN WARM SECTOR WITH CLR ASOS/AWOS CONDITIONS FAR-BJI-FFM AREAS. AREA RADARS SHOW ONE BATCH OF SHOWERS BISMARCK-MOBRIDGE ASSOC WITH VORT ON SOUTH SIDE OF UPPER LOW IN CNTRL ND AND A SMALL CLUSTER OF TSRA MOVING ENE BTWN FARGO-LISBON IN SE ND. LARGE AREA OF RAIN/THUNDER WHICH MOVED THRU THIS EVENING NOW OVER FAR NRN AREAS AND MANITOBA...WITH TRUE DEF ZONE RAINS ATTM FROM NORTH OF MINOT TO NEAR BRANDON. HPC QPF BACKING OFF ON ADDITIONAL QPF AMTS TONIGHT INTO THU MORNING AND THIS SEEMS REASONABLE. LOOKING FOR AVERAGE ONE QUARTER OR LESS ADDITIONAL AMTS MAINLY SOUTH OF A VALLEY CITY-GFK-BJI LINE WITH STILL UP TO THREE QUARTER INCH ADDITIONAL PSBL AREAS NORTH OF A ROX-DVL LINE AS DEF ZONE GETS GOING LATER TONIGHT. HOWEVER...LATEST TRENDS SUGGEST THIS HEAVIER ZONE MIGHT BE FARTHER NORTHWEST. ENVIRONMENT CANADA HAS HEAVY RAINFALL WARNING FOR SRN MANITOBA WITH THEIR FORECAST FOR HEAVIEST QPF RUNNING FROM TURTLE MOUNTAINS TO PORTAGE MB. MOST OF THE PCPN IN THE AREA WAS ACTUALLY EARLIER THIS MORNING IN SE ND WHERE SOME SPOTS IN SARGENT AND RICHLAND HAD 3 TO 5 INCHES OF RAIN. WILL TERM FLASH FLOOD WATCH AS A FLOOD WATCH FOR ZONE PUPRPOSES. WILL EVALUATE CURRENT FLASH FLOOD WARNINGS...BUT FOR THE MOST PART THE FLASH PART IS DONE WITH. RICHLAND COUNTY HAD 1 BRIDGE CLOSED NEAR WYNDMERE ND EARLIER AND THIS COUNTY HARDEST HIT SO FAR THIS SUMMER SO LIKELY WILL GO WITH SOME TYPE OF AREAL FLOOD WARNING FOR OVERLAND FLOODING. SAME FOR SARGENT AND POSSIBLY RANSOM...THOUGH CALLS TO LISBON DO NOT INDICATE ANYTHING. OTHER AREAS IN THE CWA NOT TOO BAD. ADDITIONAL LIGHT RAIN AMTS IN THE BENSON/TOWNER COUNTY AREAS OVER NE ND WILL NOT HELP FARMERS BUT NOT EXPECTING THE RATE OF RAIN TO BE EXCESSIVE FOR FLASH FLOODING...JUST ADDING MORE WATER TO THE PONDS IN THE FIELDS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...FLOOD WATCH THROUGH TONIGHT. MN...FLOOD WATCH THROUGH TONIGHT. && RIDDLE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 714 AM CDT WED JUN 29 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-301200- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 714 AM CDT WED JUN 29 2005 ...SEVERE THUNDERSTORMS ARE FORECAST ACROSS NORTHWEST AND WEST CENTRAL MINNESOTA AND EASTERN NORTH DAKOTA FOR TODAY AND THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND THIS EVENING A SLIGHT RISK OF SEVERE THUNDERSTORMS ARE FORECAST FOR NORTHWEST AND WEST CENTRAL MINNESOTA AND ALL OF EASTERN NORTH DAKOTA THROUGH LATE THIS EVENING. ISOLATED SEVERE THUNDERSTORMS OVER EASTERN NORTH DAKOTA WILL MOVE THROUGH THE AREA THIS MORNING. A COLD FRONT ACROSS THE WESTERN DAKOTAS WILL MOVE ACROSS EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA LATE THIS AFTERNOON AND INTO THE EVENING. MAIN THREAT THIS AFTERNOON WILL BE LARGE HAIL...DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND ISOLATED TORNADOES. WARM MOIST AIR WILL MOVE NORTH THIS MORNING ACROSS THE AREA WITH SURFACE DEWPOINTS EXPECTED TO RISE AROUND 70 DEGREES. LOW PRESSURE OVER SOUTHWEST NORTH DAKOTA WILL MOVE INTO FAR NORTHWEST MINNESOTA BY EARLY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT THE FOLLOWING URL. WEATHER.GOV/GRANDFORKS USING LOWER CASE HOPPES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
533 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND GST LAKE PARK 46.88N 96.10W
06/29/2005 58 MPH BECKER MN MESONET
MN RWIS SITE ALONG HIGHWAY 10
&&
DRIDDLEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
610 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 5 W HOFFMAN 45.83N 95.89W
06/29/2005 GRANT MN PUBLIC
6 - 8 INCH BLACK WALNUT TREE LIMB RIPPED OFF
&&
WBARRETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
631 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM TSTM WND GST 2 W WADENA 46.44N 95.18W
06/29/2005 60 MPH OTTER TAIL MN MESONET
MN RWIS STATION ALONG HIGHWAY 10
&&
DRIDDLEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
640 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG BAGLEY 47.52N 95.40W
06/29/2005 CLEARWATER MN TRAINED SPOTTER
8 - 10 INCH DIAMETER BLUE SPRUCE TREE UPROOTED
&&
WBARRETTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA ND 736 PM CDT WED JUN 29 2005 MNZ002>003-016-022>024-027>032-040-NDZ039-053-300136- WEST BECKER MN-EAST BECKER MN-CLAY MN-NORTH CLEARWATER MN- SOUTH CLEARWATER MN-GRANT MN-HUBBARD MN-MAHNOMEN MN-NORMAN MN- EAST OTTER TAIL MN-WEST OTTER TAIL MN-WADENA MN-WILKIN MN- CASS ND-RICHLAND ND- ...THE NATIONAL WEATHER SERVICE HAS CANCELLED TORNADO WATCH 554 FOR THE FOLLOWING AREAS. NO AREAS REMAIN WITHIN THIS WATCH... IN CENTRAL MINNESOTA THIS WATCH INCLUDES 1 COUNTY WADENA IN NORTH CENTRAL MINNESOTA THIS WATCH INCLUDES 1 COUNTY HUBBARD IN NORTHWEST MINNESOTA THIS WATCH INCLUDES 5 COUNTIES BECKER CLAY CLEARWATER MAHNOMEN NORMAN IN WEST CENTRAL MINNESOTA THIS WATCH INCLUDES 3 COUNTIES GRANT OTTER TAIL WILKIN IN SOUTHEAST NORTH DAKOTA THIS WATCH INCLUDES 2 COUNTIES CASS RICHLAND INCLUDING THE CITIES OF DETROIT LAKES...FARGO...FERGUS FALLS AND WAHPETON.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
745 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 10 NE PARK RAPIDS 47.02N 94.91W
06/29/2005 0.75 INCH HUBBARD MN PUBLIC
&&
PBThe national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461726.